MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035475150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that during the procedure, when the physician tried to deploy the subject coil, the detachment system gave three positive beeps confirming the detachment of the coil; however, when the physician pulled the delivery wire out of the microcatheter, the physician noticed a thin wire hanging from the distal end of the delivery wire.The physician lost access, so he attempted to re-access with a guidewire but met a tremendous amount of resistance at very distal end of the microcatheter.The physician removed the microcatheter from the patient anatomy and found that part of the coil was broken off and was in the microcatheter.All broken part of the coil was removed with the microcatheter.The procedure was completed successfully using another 4 coils using the same microcatheter.No clinical consequences were reported due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: expiration date ¿ added.D9/h3: product available to stryker ¿ updated.D9: returned to manufacturer on ¿updated.H3: device evaluated by mfg ¿updated.H3: summary attached ¿ updated.H4: manufacturing date ¿ added.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil delivery wire was severely kinked/bent, likely due to handling damage and the main coil was manually broken and detached.The main coil was not returned for investigation.Functional testing was not performed since the main coil was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set-up and maintained throughout the clinical procedure, and the anatomy was moderately tortuous.During analysis the reported event was confirmed.Based on the visual inspection, it appears that the coil had manually detached.In the case of this complaint, it is likely that the main coil was pushed/pulled against resistance during repositioning inside the microcatheter and the main coil prematurely separated as a result.An assignable cause of procedural factors was assigned to the as reported and as analyzed results, since this issues appear to be associated with a product that met stryker design and manufacturing specification and was used accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
TARGET 360 SOFT 5MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10365695
Report Number3008881809-2020-00230
Device Sequence Number11524105
Product Code HCG
UDI-Device Identifier04546540676504
UDI-Public04546540676504
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Model NumberM0035475150
Device Catalogue NumberM0035475150
Device Lot Number20821586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/15/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date10/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; INZONE DETACHMENT SYSTEM (STRYKER).; EXCELSIOR SL-10 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER)
Patient Age33 YR